Alert archive / West Virginia / Flash Flood Warnings in 2000

Flash Flood Warning 18, NWS Pittsburgh, PA

July 10, 2000Marion County, Monongalia County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2000, 7:52 PM EDT for Marion County, Monongalia County, West Virginia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 7:52 PM EDT (23:52 UTC)
Expired
Jul 10, 2000, 9:45 PM EDT
In force
113 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Marion County, WV, Monongalia County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 102358
FFWPBZ
WVC049-061-110145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN WEST VIRGINIA
  SOUTHERN MONONGALIA COUNTY IN WEST VIRGINIA

* UNTIL 945 PM EDT

* AT 752 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
  THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN MOVING THROUGH
  SOUTHERN MONONGALIA COUNTY AND MUCH OF MARION COUNTY.

* THE HEAVIEST RAIN HAS FALLEN OVER THE PAW PAW CREEK BASIN IN
  MARION COUNTY. AREAS GETTING OVER 2 INCHES OF RAIN THIS EVENING
  CAN HAVE FLOODING.


<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.


.END
66

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:55 PM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 2:55 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT MON JUL 10 2000

SVR TSTM WATCH OUT TIL 6PM THIS EVENING FOR THE SOUTHERN SECTIONS OF
CWA. FFA OUT TIL 10PM FOR SW PA/NRN WV/GARRETT CTY MD AND SRN
SECTONS OF EAST CENTRAL OHIO.

BEST MOISTURE CONVERGENCE AND INSTABILITY THIS AFTN AND EARLY
EVENING ACROSS THE SRN SECTIONS OF OUR CWA. LIS RUNNING MINUS 6 TO
MINUS 8. DEWPOINTS IN THE UPPER 60S TO LOWER 70S TO OUR W AND NW
ACROSS OHIO. HIGH PRESSURE AND LOWER DEWPOINTS SLOWLY ADVECT INTO
OUR CWA FROM THE NW OVERNIGHT.

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONE MDZ001.

SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES
OHZ057>059...OHZ068>069.

SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES
OHZ040>041...OHZ049>050...OHZ059...OHZ069.

PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ031>032.

SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES
PAZ020>021...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ004...
WVZ012...WVZ021>023...WVZ041.

SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES
WVZ001>041.

In the hours before

Special weather statement, Jul 10, 2:02 PM EDT, 5 hours 50 minutes before
MDZ001-PAZ029-030-032-WVZ021>023-041-101900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT MON JUL 10 2000

...THUNDERSTORM UPDATE...
SHOWERS AND SCATTERED THUNDERSTORMS WILL BE MOVING THROUGH THE AREA
TIL AROUND 3 OR 330PM. THERE CAN BE WIND GUSTS OVER 40 MPH AND HAIL
OVER HALF INCH IN SIZE. RAINFALL CAN GO OVER AN INCH MAKING PONDING
OF ROADS AND POOR DRAINAGE AREAS POSSIBLE. PERIODS WITH FREQUENT
CLGOUD TO GROUND LIGHTNING STRIKES SHOULD LAST LESS THAN 30 MINUTES.
Special weather statement, Jul 10, 2:48 PM EDT, 5 hours 4 minutes before
WVZ041-101945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT MON JUL 10 2000

...TUCKER COUNTY THUNDERSTORM UPDATE...
THUNDERSTORMS WITH WIND GUSTS OVER 40 MPH WILL BE EXITING TUCKER
COUNTY WEST VIRGINIA BY 330 PM. THERE CAN BE A BRIEF PERIOD OF CLOUD
TO GROUND LIGHTNING. RAIN AMOUNTS COULD REACH AN INCH. ANY HAIL WILL
BE HALF INCH IN SIZE OR LESS.
Special weather statement, Jul 10, 4:06 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT MON JUL 10 2000

OHZ040-041-049-050-WVZ001-002-102200-
BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-
JEFFERSON OH-
406 PM EDT MON JUL 10 2000

...THUNDERSTORMS WITH GUSTY WINDS AND HAIL...

A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND
HAIL WILL MOVE THROUGH THE AREA UNTIL 6PM. THESE STORMS MAY CONTAIN
WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN
IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING
WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20
MPH.
Special weather statement, Jul 10, 5:14 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT MON JUL 10 2000

PAZ020-021-029-031-WVZ001>004-102242-
ALLEGHENY PA-BEAVER PA-BROOKE WV-GREENE PA-HANCOCK WV-MARSHALL WV-
OHIO WV-WASHINGTON PA-
514 PM EDT MON JUL 10 2000

...THUNDERSTORMS WITH GUSTY WINDS AND HAIL...

A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND
HAIL WILL MOVE THROUGH THE AREA UNTIL 7PM. THESE STORMS MAY CONTAIN
WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN
IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING
WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20
MPH.

Nearby

Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.